Citation: Tiny. "It's Been Over a Year, and I'm All Right: An Experience with MDMA (Ecstasy) (exp57381)". Erowid.org. Aug 4, 2009. erowid.org/exp/57381
Hello all, I would like to share my story with you.
First, let me give you a quick history of my drug use... I had drank before, but didn't like the hangover. Tried pot, loved it, and I smoked it daily. I had tried shrooms a couple times after reading about it a lot, but didn't like it because never had a good set and setting (in my opinion) and both times I did it, it ended up me not enjoying it. I have also done nitrous from time to time.
For a long time, I was reluctant to try MDMA due to the fact that I thought it was really bad for your brain. Then I saw Peter Jenning's documentary on it and decided well jeeze, it doesn't seem that bad... after all they said weed would make you go crazy and lazy (graduated with honors in college).
This story isn't about any particular drug trip/experience I had, but the side effects that occurs during and after I stopped using.
The first time I tried MDMA, I loved it. Being that I used to smoke pot daily, I didn't really think that it could be that bad. At first I was fine, without side effects. I started doing it daily, and at one point I had stayed awake for almost 4 days in a row. This is when I started to get bad side effects. I would get what people who take paxil describe as the 'zaps'. It would happen after I was done using, and I would feel like electricity was going through my body. I had a hard time sleeping, and when I did fall asleep I would 'dream' that I had stopped breathing.
Now, I'm a pretty big guy, but I also did a lot of pills. That one week I stayed up for many days in a row I did around 30 pills. I called my dealer and he actually said that was normal and just to smoke some weed. Weed helped, and I would sleep for almost a whole day. After that incident I cut down my use, but I still did it at least twice a week, and eventually I did another ~4 day binge. Again I got those zaps pretty bad. One of my friends had some daluid [[Dilaudid?]], and I took a small pill of that and it put me right to sleep without problems. At that point I had read that 5-htp may help. The last month I had used MDMA, I had always taken it with 5-htp, I also took vitamin C. I don't know if really had an effect either way, but if it did, it was with something I couldn't feel.
I had an injury to my eye (non drug related), and I had to have surgery. This is the reason I stopped. For a period of 3 months I would say I definetly had heavy usage and for most of that time it was daily. Now, after having that surgery on my eyes, I ended up being stuck at my parents house without much sight for the next two weeks. Of course you never know what you got in those pills, and I wouldn't say I had withdrawals, but I definetly was off for those two weeks. My head would get light at times, and my sleeping patterns were all screwy. I hardly slept, and I always felt awake. I used to need to sleep 10 hours a day to feel rested, but I was always just up and awake. This could also be due to the fact that I was stationary until my eyes healed.
For the next six months or so after stopping my MDMA usage, I would feel somewhat anxious, usually at night. I would start getting nervous and that made it hard to sleep. My head always felt a little off, and I was slightly forgetful (for the first month or so). I went back to work full time (during school break), and going back to work made me feel much better.
After that six months of being clean, I pretty much felt like normal. Here is what I would really like to share... just 8 or 9 of not using any MDMA, I had gone to the doctor for a physical and he ran a lot of blood tests and for whatever reason he ran one for serotonin. That test was normal.
Basically, I just wanted to share my experience that I had done MDMA pretty heavy for only a few months, and stopped and eventually my serotonin was at normal. Now of course I don't have a picture of what my serotonin levels were at before or during my usage, so you can draw you own conclusions. I may have had normal levels the whole time, but I doubt it.
I definetly feel like I learned some good lessons, but I would say not to get greedy with it, and use it sparingly. After a couple weeks of using it a lot, I didn't feel any effects except the side effects. Always know what you are getting yourself into, and if you have the chance watch 'Ecstasy Rising', the documentary about MDMA.
Be safe, have fun.
COPYRIGHTS: All reports are copyright Erowid.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.